Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 28, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Mar 11, 2011, 3:30 AM EST. It took effect at Mar 11, 2011, 4:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2011, 3:30 AM EST (08:30 UTC)
- In effect from
- Mar 11, 2011, 4:00 PM EST
- Expired
- Mar 12, 2011, 9:49 AM EST
- In force
- 18 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
173 WHUS71 KBUF 110830 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 330 AM EST FRI MAR 11 2011 LOZ043-111630- /O.NEW.KBUF.SC.Y.0028.110311T2100Z-110312T1700Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 330 AM EST FRI MAR 11 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON EST SATURDAY. * WINDS...UP TO 25 KNOTS. * WAVES...UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-111630- /O.EXB.KBUF.SC.Y.0027.110311T1200Z-110312T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 330 AM EST FRI MAR 11 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 10 AM EST SATURDAY. * WINDS...UP TO 25 KNOTS. * WAVES...UP TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-111630- /O.EXT.KBUF.SC.Y.0027.000000T0000Z-110312T1700Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 330 AM EST FRI MAR 11 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EST SATURDAY. * WINDS...UP TO 25 KNOTS. * WAVES...UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APFFEL
5 follow-up statements
506 WHUS71 KBUF 111423 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 923 AM EST FRI MAR 11 2011 LOZ042-112230- /O.CON.KBUF.SC.Y.0027.000000T0000Z-110312T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 923 AM EST FRI MAR 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY. * WINDS...UP TO 25 KNOTS. * WAVES...UP TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-112230- /O.CON.KBUF.SC.Y.0027.000000T0000Z-110312T1700Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 923 AM EST FRI MAR 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY. * WINDS...UP TO 25 KNOTS. * WAVES...UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-112230- /O.CON.KBUF.SC.Y.0028.110311T2100Z-110312T1700Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 923 AM EST FRI MAR 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON EST SATURDAY. * WINDS...UP TO 25 KNOTS. * WAVES...UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
177 WHUS71 KBUF 112030 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 330 PM EST FRI MAR 11 2011 LOZ042-120430- /O.EXT.KBUF.SC.Y.0027.000000T0000Z-110312T1400Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 330 PM EST FRI MAR 11 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM EST SATURDAY. * WINDS...SOUTHWEST TO WEST 15 TO 25 KNOTS. * WAVES...BUILDING TO 4 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-120430- /O.EXT.KBUF.SC.Y.0028.110311T2100Z-110312T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 330 PM EST FRI MAR 11 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST SATURDAY. * WINDS...15 TO 20 KNOTS. * WAVES...BUILDING TO 4 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-120430- /O.CON.KBUF.SC.Y.0027.000000T0000Z-110312T1700Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 330 PM EST FRI MAR 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY. * WINDS...15 TO 25 KNOTS. * WAVES...BUILDING TO 5 TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TMA/HITCHCOCK
110 WHUS71 KBUF 120215 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 915 PM EST FRI MAR 11 2011 LOZ042-121015- /O.CON.KBUF.SC.Y.0027.000000T0000Z-110312T1400Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 915 PM EST FRI MAR 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SATURDAY. * WINDS...SOUTHWEST TO WEST 15 TO 25 KNOTS. * WAVES...BUILDING TO 4 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-121015- /O.CON.KBUF.SC.Y.0028.000000T0000Z-110312T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 915 PM EST FRI MAR 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SATURDAY. * WINDS...15 TO 20 KNOTS. * WAVES...BUILDING TO 4 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-121015- /O.CON.KBUF.SC.Y.0027.000000T0000Z-110312T1700Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 915 PM EST FRI MAR 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY. * WINDS...15 TO 25 KNOTS. * WAVES...BUILDING TO 5 TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
162 WHUS71 KBUF 120811 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 311 AM EST SAT MAR 12 2011 LOZ042-120915- /O.CAN.KBUF.SC.Y.0027.000000T0000Z-110312T1400Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 311 AM EST SAT MAR 12 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LOZ044-045-121600- /O.EXT.KBUF.SC.Y.0027.000000T0000Z-110312T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 311 AM EST SAT MAR 12 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS MORNING. * WINDS...15 TO 25 KNOTS. * WAVES...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-121600- /O.CON.KBUF.SC.Y.0028.000000T0000Z-110312T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 311 AM EST SAT MAR 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. * WINDS...15 TO 25 KNOTS. * WAVES...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
952 WHUS71 KBUF 121449 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 949 AM EST SAT MAR 12 2011 LOZ043-121600- /O.CAN.KBUF.SC.Y.0028.000000T0000Z-110312T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 949 AM EST SAT MAR 12 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LOZ044-045-121600- /O.CAN.KBUF.SC.Y.0027.000000T0000Z-110312T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 949 AM EST SAT MAR 12 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 10, 11:48 PM EST, 3 hours 42 minutes earlier.
Area forecast discussion, Mar 10, 11:48 PM EST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1148 PM EST THU MAR 10 2011
.SYNOPSIS...
LOW PRESSURE WILL LIFT NORTH ACROSS WESTERN NEW YORK TONIGHT AND
SPREAD ANOTHER AREA OF STEADY RAIN INTO THE REGION. THE RAIN WILL
TAPER OFF FROM WEST TO EAST LATER TONIGHT AND EARLY FRIDAY AS A DRY
SLOT WORKS INTO THE AREA. WRAP AROUND WET SNOW WILL OVERSPREAD THE
FAR SOUTHWEST CORNER OF THE WESTERN SOUTHERN TIER FRIDAY MORNING
THEN THE REST OF WESTERN NEW YORK FRIDAY AFTERNOON AND NIGHT.
UNSETTLED WEATHER WILL PERSIST INTO THE WEEKEND WITH CLOUDS AND A
FEW RAIN AND WET SNOW SHOWERS BEFORE DRY WEATHER RETURNS EARLY NEXT
WEEK.
&&
.NEAR TERM /THROUGH FRIDAY/...
930 PM UPDATE...VERY COMPLEX SITUATION ON GOING WITH SEVERAL
AREAS OF RAIN LIFTING NORTH ACROSS MID ATLANTIC STATES AS UPPER
LOW BEGINS TO INTERACT WITH POWERFUL SSE LOW LEVEL JET. HEAVIEST
PLUME OF RAIN HAS BEEN OVER CENTRAL PA LAST FEW HRS AND IS
PIVOTING NW ACROSS OUR SRN TIER ATTM. THIS AREA WILL LIFT ACROSS REST
OF WRN NY THROUGH ABOUT 06Z BUT WV LOOP SHOWS ENTIRE SYSTEM
INCREASINGLY NEGATIVELY TILTED WITH A SHARP EDGE TO MOISTURE
LIFTING UP ACROSS WRN PA AND THIS SHOULD ALSO LIFT INTO WESTERN NY
THEREAFTER. SO...WILL LOWER POPS AFTER 06Z FROM SW TO NE BUT NOT
AS SHARPLY AS PREVIOUS GRIDS. COULD SEE UP TO ANOTHER 0.5 INCH RAIN
UNTIL THEN THOUGH...ENOUGH TO SEND SEVERAL CREEK FORECAST POINTS TO
NEAR FLOOD. SEE HYDRO SECTION BELOW.
COLDER AIR ALREADY FILTERING INTO CHAUT CO BUT NEAREST SNOW STILL
WEST OF ERIE. DID BRING SOME MIX OR WET SNOW INTO HIGHER ELEVS OF
SRN TIER AFT ABOUT 09Z. RELEVANT PREV DISC FOLLOWS...
FOLLOWING THE SURGES OF RAIN DURING THE EVENING...ANOTHER WELL
DEFINED DRY SLOT WILL BEGIN TO PUSH INTO WESTERN NY AFTER
MIDNIGHT...ALLOWING STEADY RAIN TO TAPER OFF TO SCATTERED SHOWERS
AND EVENTUALLY END. THIS DRY SLOT WILL PUSH EAST ACROSS THE REST
OF THE CWA THROUGH FRIDAY MORNING WITH RAIN DIMINISHING FROM WEST
TO EAST.
THE STRONG SOUTHEASTERLY LOW LEVEL JET WILL CONTINUE TO PRODUCE SOME
LOCALLY STRONG WINDS EAST OF LAKE ONTARIO TONIGHT. THE FAVORED AREAS
ARE ALONG THE BLACK RIVER VALLEY TO FORT DRUM DUE TO DOWNSLOPE AND
CHANNELING DOWN THE VALLEY...AND ALSO THE NORTHEAST PORTION OF
OSWEGO COUNTY AND SOUTHEAST JEFFERSON COUNTY WITH DOWNSLOPING OFF
THE TUG.
ON FRIDAY THE DRY SLOT WILL BE WELL ESTABLISHED ACROSS MOST OF
WESTERN AND CENTRAL NY. SOME RAIN MAY LINGER INTO THE MORNING EAST
OF LAKE ONTARIO...BUT EVEN HERE IT SHOULD TAPER TO SCATTERED SHOWERS
BY MIDDAY. WRAP AROUND MOISTURE WILL BEGIN TO MOVE INTO CHAUTAUQUA
COUNTY EVEN BEFORE DAYBREAK...AND SLOWLY OVERSPREAD THE REST OF
WESTERN NY DURING THE AFTERNOON. COLDER AIR ALOFT AND AT THE SURFACE
WILL ALSO FILTER BACK INTO WESTERN NY...COLD ENOUGH FOR SOME WET
SNOW ACROSS THE HIGHER TERRAIN OF THE SOUTHERN TIER. EXPECT AN INCH
OR TWO OF SLUSH ACROSS THE HILLS OF THE WESTERN SOUTHERN TIER ON
FRIDAY...ALTHOUGH PORTIONS OF SW CHAUTAUQUA COUNTY IN LOCATIONS SUCH
AS SHERMAN AND CLYMER COULD SEE 2-4 INCHES. NOTE THAT THE LAKESHORE
INCLUDING THE NYS THRUWAY CORRIDOR WILL NOT SEE HARDLY ANY
ACCUMULATION THROUGH LATE FRIDAY AFTERNOON DUE TO MILDER BOUNDARY
LAYER TEMPS. WILL HOLD OFF ON ANY ADVISORY FOR NOW GIVEN SOME
UNCERTAINTY WITH RESPECT TO QPF AMOUNTS AND EXACT THERMAL
PROFILES...BUT MAY EVENTUALLY NEED ONE.
ACROSS THE LOWER ELEVATIONS OF WESTERN NY...THE BOUNDARY LAYER
SHOULD BE WARM ENOUGH FOR JUST RAIN AT FIRST WHEN WRAP AROUND
ARRIVES IN THE AFTERNOON...BUT EVEN HERE SOME WET SNOW MAY MIX IN
LATE IN THE DAY WITH NO ACCUMULATION.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
SURFACE AND UPPER LOWS WILL BE LIFTING TO THE NORTHEAST FRIDAY NIGHT
AS THE NEXT CLIPPER SYSTEM DROPS QUICKLY INTO THE CENTRAL GREAT
LAKES. COLDER AIR WILL CONTINUE TO WRAP INTO THE AREA BEHIND THE LOW
CENTERS FRIDAY NIGHT...WHICH WILL BRING A GENERAL LIGHT SNOW TO
THE REGION. FOR THE MOST PART...ACCUMULATIONS SHOULD BE LIGHT. THE
POTENTIAL STILL EXISTS FOR A DECENT ACCUMULATING SNOW ACROSS FAR
SOUTHWEST NEW YORK...GENERALLY SOUTH OF A BUFFALO TO WELLSVILLE
LINE. COULD BE LOOKING AT AN ADDITIONAL 2 OR 3 INCHES THERE WHICH
WOULD COMBINE WITH AMOUNTS FROM FRIDAY...POTENTIALLY RESULTING IN
ADVISORY CRITERIA AMOUNTS THERE.
THE CLIPPER LOW WILL PUSH ACROSS THE AREA SATURDAY THROUGH EARLY
SUNDAY. A BRIEF SHOT OF WARMER AIR AHEAD OF THE SYSTEM...SHOULD
BRING A MIX OF SNOW/RAIN OR EVEN A CHANGE BRIEFLY OVER TO ALL RAIN
BY AFTERNOON AND EARLY EVENING. THE PRECIPITATION WILL THEN
EVENTUALLY CHANGE BACK OVER TO SNOW BY SUNDAY MORNING AS COLDER
AIR SPREADS IN BEHIND THE CLIPPER. MODEL QPF LOOKS LIMITED...WITH
ANY SNOW ACCUMULATION VERY LIMITED AND PROBABLY NO MORE THAN A
COATING.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
A DRY PERIOD LOOKS LIKELY IN THE MONDAY THROUGH TUESDAY TIME FRAME
AS HIGH PRESSURE SETTLES ACROSS THE EASTERN LAKES REGION. A MILDER
AND POTENTIALLY WET PERIOD DEVELOPS IN THE WEDNESDAY THROUGH
THURSDAY TIME FRAME. RETURN FLOW ON THE WESTERN SIDE OF THE
DEPARTING HIGH WILL RESULT IN MUCH MILDER AIR ADVECTING NORTHWARD
ALONG WITH INCREASING MOISTURE...WHICH WILL LEAD TO CHANCES FOR
RAIN WITH THE APPROACH AND PASSAGE OF THE NEXT SHORTWAVE TROUGH.
WARM FRONTAL PRECIPITATION MAY BREAK OUT THURSDAY.
MEDIUM RANGE GUIDANCE SUGGESTING A DECENT WARMUP THROUGH THE PERIOD
WITH TEMPERATURES STARTING IN THE 30S...THEN POTENTIALLY RISING
WELL INTO THE 40S AND 50S FOR WEDNESDAY AND THURSDAY.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
AVIATION CONDITIONS WILL VARY WIDELY ACROSS OUR REGION EARLY THIS
MORNING AS A SFC TROUGH WORKS SLOWLY ACROSS WESTERN NY. LOW CIGS
AND SOUTHWEST WINDS WILL PREVAIL AT BUF/IAG AND JHW...WHILE HIGHER
CIGS AND SOUTHEAST WINDS SHIFT TO SOUTHWEST AT KROC BY 09Z OR
SO...WITH CIGS BECOMING MVFR. RAIN SHOULD END BY 08-09Z ACROSS THE
WEST...BUT SOME SNOW WILL WORK INTO THE WESTERN SOUTHERN TIER AND
THE JHW TERMINAL BY 09-10Z OR SO.
FRIDAY WILL SEE MVFR CIGS ACROSS THE WEST WITH SOME WET SNOW AND
RAIN AT KBUF/KIAG IN AFTERNOON AND SNOW AT KJHW REDUCING
CONDITIONS TO IFR. KROC SHOULD REMAIN DRY WITH LOW VFR/MVFR CIGS.
WINDS WILL BE MODERATE SOUTHWEST AT THE WESTERN SITES.
MEANWHILE...EAST OF LAKE ONTARIO...A BRISK SOUTHEAST WIND WILL
CONTINUE UNTIL THE FRONT PASSES AROUND 15Z FRI MORNING. LOW LEVEL
WIND SHEAR WILL BE A CONCERN AT THE KART SITE THROUGH ABOUT 11Z.
FRIDAY AFTERNOON AND EVENING WILL BE QUIET WITH LOW VFR BKN CIGS
AND A MODERATE SOUTHWEST WIND.
OUTLOOK...
SATURDAY...AREAS OF MVFR WITH SCATTERED RAIN/SNOW SHOWERS.
SUNDAY...AREAS OF MVFR WITH SCATTERED SNOW SHOWERS.
MONDAY AND TUESDAY...VFR.
&&
.MARINE...
SOUTHEAST WINDS WILL PRODUCE MARGINAL SMALL CRAFT ADVISORY
CRITERIA DUE TO WINDS. THE OFFSHORE NATURE OF THE WINDS WILL KEEP
WAVE ACTION DOWN HOWEVER...WITH HIGHER WAVES IN CANADIAN WATERS.
LOW PRESSURE WILL MOVE TO THE WEST END OF LAKE ONTARIO BY FRIDAY
MORNING...THEN SLOWLY WEAKEN AND WOBBLE OFF TO THE EAST THROUGH
FRIDAY NIGHT. WINDS WILL BE RELATIVELY LIGHT ON LAKE ONTARIO
FRIDAY THROUGH FRIDAY NIGHT WITH LOW PRESSURE DIRECTLY OVERHEAD.
&&
.HYDROLOGY...
FLOOD WATCHES WILL CONTINUE. MOST OF THE REGION GOT A BREAK TODAY
AND RIVER/CREEK LEVELS ARE A LITTLE LOWER THAN EARLIER
EXPECTED...BUT STEADY RAIN THIS EVENING HAS BEGUN TO PRODUCE GOOD
RESPONSES ON THE BUF AREA CREEKS AND THE UPPER GENESEE AND
ALLEGHENY SHOULD FOLLOW. SO FAR ONLY THE ALLEGHENY AT OLEAN
EXPECTED TO REACH FLOOD STAGE BUT UPPER GENESEE AT WELLSVILLE WILL
GET CLOSE. SEVERAL FASTER RISING BUF AREA CREEKS SUCH AS
CAZENOVIA...CAYUGA AND BUFFALO ARE ALSO EXPECTED TO GET CLOSE TO
FLOOD STAGE PRIOR TO DAYBREAK. THESE WILL BE MONITORED CLOSELY AND
WARNINGS WILL BE ISSUED IF NECESSARY.
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH THROUGH SATURDAY MORNING FOR NYZ001>008-010>014-
019>021-085.
WIND ADVISORY UNTIL 6 AM EST FRIDAY FOR NYZ006>008.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FOR LOZ044-045.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH THROUGH SATURDAY MORNING FOR NYZ001>008-010>014-
019>021-085.
WIND ADVISORY UNTIL 6 AM EST FRIDAY FOR NYZ006>008.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FOR LOZ044-045.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK/SFM
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...SFM
MARINE...HITCHCOCK
HYDROLOGY...SFMHazardous weather outlook, Mar 10, 5:11 AM EST, 22 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 511 AM EST THU MAR 10 2011 NYZ001>005-010>014-021-111100- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- WYOMING-LIVINGSTON-ONTARIO-ALLEGANY- 511 AM EST THU MAR 10 2011 ...FLOOD WATCH IN EFFECT FROM 4 PM EST THIS AFTERNOON THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-085-111100- CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 511 AM EST THU MAR 10 2011 ...FLOOD WATCH IN EFFECT FROM 4 PM EST THIS AFTERNOON THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. RAIN WILL CHANGE OVER TO SNOW...WITH SEVERAL INCHES OF SNOW ACCUMULATION POSSIBLE ON FRIDAY AND FRIDAY NIGHT...ESPECIALLY ACROSS HIGHER TERRAIN. DEPENDING ON THE TRACK OF THE LOW...HIGHER AMOUNTS ARE POSSIBLE. DUE TO RAIN TONIGHT...CREEKS AND RIVERS MAY BE NEAR OR ABOVE FLOOD STAGE THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-111100- OSWEGO-JEFFERSON-LEWIS- 511 AM EST THU MAR 10 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... ...FLOOD WATCH IN EFFECT FROM 4 PM EST THIS AFTERNOON THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-111100- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 511 AM EST THU MAR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 2:08 AM EST | River Flood Warning | BUF | Cattaraugus, Chautauqua, Erie, Wyoming | 4 hr |
| Mar 11, 2:08 AM EST | River Flood Warning | BUF | Erie | 4 hr |
| Mar 11, 2:08 AM EST | River Flood Warning | BUF | Erie, Wyoming | 6 hr |
| Mar 11, 3:48 AM EST | Winter Weather Advisory | BUF | Chautauqua | 18 hr |
| Mar 11, 4:31 AM EST | River Flood Warning | BUF | Cattaraugus | 14 hr |
| Mar 11, 5:28 PM EST | Areal Flood Advisory | BUF | Oswego | 43 hr |
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.